A framework for symmetric band reduction

Citation
Ch. Bischof et al., A framework for symmetric band reduction, ACM T MATH, 26(4), 2000, pp. 581-601
Citations number
25
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Computer Science & Engineering
Journal title
ACM TRANSACTIONS ON MATHEMATICAL SOFTWARE
ISSN journal
0098-3500 → ACNP
Volume
26
Issue
4
Year of publication
2000
Pages
581 - 601
Database
ISI
SICI code
0098-3500(200012)26:4<581:AFFSBR>2.0.ZU;2-D
Abstract
We develop an algorithmic framework for reducing the bandwidth of symmetric matrices via orthogonal similarity transformations. This framework include s the reduction of full matrices to banded or tridiagonal form and the redu ction of banded matrices to narrower banded or tridiagonal form, possibly i n multiple steps. Our framework leads to algorithms that require fewer floa ting-point: operations than do standard algorithms, if only the eigenvalues are required. In addition, it allows for space-time tradeoffs and enables or increases the use of blocked transformations.